MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 SOLITAIRE FR3; CATHETER, THROMBUS RETRIEVER

MICRO THERAPEUTICS, INC. DBA EV3 SOLITAIRE FR3; CATHETER, THROMBUS RETRIEVER
Model Number SFR3-4-40-10
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Hemorrhage/Blood Loss/Bleeding (1888); Coma (2417); Aspiration Pneumonitis (4455)
Date of Event 09/28/2022
Type of Reportable Event Death
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Information was received reporting the cec adjudicated this fatal adverse event as possibly related to the study procedure.The patient experienced a pulmonary infection with an onset date of (b)(6) 2022, the outcome was fatal.The patient developed hypostatic pneumonia after surgery and died of respiratory failure on (b)(6) 2022.The modified rankin scale (mrs) score was 4, and the national institutes of health stroke scale (nihss) score was 17.The site assessed this event as not related to the study device or procedure.
 
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Additional information received reported hospital discharge certificate has mentioned subject admission on (b)(6) 2022 and discharge time (b)(6) 2022 with death status.Subject was admitted for index stroke.
 
Event or Problem Description
Additional information was received that post procedure ct on (b)(6) 2022 showed high density imaging around the fourth ventricle of the medulla oblongata and the left cerebellar hemisphere.The event was not a recurrent or new stroke and did not result from a device deficiency.The event was not related to the disease under study or an underlying condition or disease.The mrs score was 4 and nihss score was 17.Pre-procedure mtici was 0 and post-procedure was 2b.No treatment or other actions were taken.The site assessed the event as possibly related to the study procedure and not related to the devices, however, the sponsor assessed the event as possibly related to the study device utilized and the procedure.
 
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Additional information was received that the patient was in a deep coma and had endotracheal intubation to assist breathing and intensive care unit to continue treatment.The patient died on (b)(6) 2022.
 
Additional Manufacturer Narrative
 
Event or Problem Description
Additional information was received reporting the clinical events committee (cec) adjudicated the high density imaging event as non-serious, causal to the study procedure, and not related to the study devices utilized.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
SOLITAIRE FR3
Common Device Name
CATHETER, THROMBUS RETRIEVER
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
glen belmer
9775 toledo way
irvine, CA 92618
6122713209
MDR Report Key18174055
Report Number2029214-2023-02245
Device Sequence Number15375343
Product Code NRY
UDI-Device Identifier00847536034761
UDI-Public00847536034761
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K181186
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Study,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 05/07/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/18/2024
Device Model NumberSFR3-4-40-10
Device Catalogue NumberSFR3-4-40-10
Device Lot NumberB387890
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/18/2023
Supplement Date Received by Manufacturer11/21/2023
01/09/2024
02/04/2024
04/12/2024
Initial Report FDA Received Date11/20/2023
Supplement Report FDA Received Date11/28/2023
01/11/2024
03/05/2024
05/07/2024
Date Device Manufactured05/20/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient SexFemale
Patient Weight70 KG